Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 37, NWS Phoenix, AZ

August 11, 2015Maricopa County, Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 11, 2015, 6:20 PM MST for Maricopa County, Yuma County, Arizona. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2015, 6:20 PM MST (01:20 UTC)
Expired
Aug 11, 2015, 7:00 PM MST
In force
40 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Yuma County, AZ

The radar

The Phoenix radar (KIWA), 143 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 1.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2015-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2015-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-326 J/kg
Mixed-layer LCL
2548 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

728 
WUUS55 KPSR 120120
SVRPSR
AZC013-027-120200-
/O.NEW.KPSR.SV.W.0037.150812T0120Z-150812T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
620 PM MST TUE AUG 11 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  EAST CENTRAL YUMA COUNTY IN SOUTHWESTERN ARIZONA...
   NEAR THE TOWNS OF DATELAND AND SENTINEL ALONG INTERSTATE
    8.

* UNTIL 700 PM MST

* AT 618 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED 11 MILES SOUTHEAST OF SENTINEL...OR 24 MILES SOUTHWEST
  OF GILA BEND...AND MOVING NORTHWEST AT 20 MPH.

  THUNDERSTORMS WERE FAST MOVING AND CAN GENERATE STRONG DAMAGING
   WINDS...HEAVY RAIN AND BLOWING DUST REDUCING VISIBILITIES.

* LOCATIONS IMPACTED INCLUDE...
  SENTINEL...PALOMA AND HYDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3277 11281 3262 11332 3297 11355 3315 11309
TIME...MOT...LOC 0118Z 145DEG 17KT 3278 11306 

$$

HV
1 follow-up statement
804 
WWUS55 KPSR 120156
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
656 PM MST TUE AUG 11 2015

AZC013-027-120202-
/O.EXP.KPSR.SV.W.0037.000000T0000Z-150812T0200Z/
MARICOPA AZ-YUMA AZ-
656 PM MST TUE AUG 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARICOPA AND EAST
CENTRAL YUMA COUNTIES WILL EXPIRE AT 700 PM MST...

THE SEVERE THUNDERSTORM WARNING FOR THE AREA WEST OF GILA BEND... 
ALONG INTERSTATE 8 BETWEEN THE TOWNS OF DATELAND AND SENTINEL WILL 
EXPIRE AT 7 PM. WEATHER RADAR AT 755 PM SHOWED THUNDERSTORMS HAD 
MOVED NORTH OF INTERSTATE 8 AND WEAKENED CONSIDERABLY.  

A CHANCE OF SHOWERS AND THUNDERSTORMS...SOME STRONG...WILL CONTINUE 
THE REMAINDER OF THE EVENING. 
 

LAT...LON 3277 11281 3262 11332 3297 11355 3315 11309
TIME...MOT...LOC 0151Z 145DEG 17KT 3278 11306 

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:30 PM MST, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 11, 3:30 PM MST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST TUE AUG 11 2015

...VERY HOT TEMPERATURES EXPECTED THURSDAY THROUGH SATURDAY OVER THE
LOWER DESERTS...

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING
ACROSS SOUTH-CENTRAL AND SOUTHWEST ARIZONA. VERY STRONG HIGH
PRESSURE WILL THEN BUILD OVER THE DESERT SOUTHWEST LATER THIS
WEEK...BRINGING A PERIOD OF VERY HOT TEMPERATURES AND REDUCED
THUNDERSTORM CHANCES WEDNESDAY THROUGH SATURDAY. COOLER TEMPERATURES
AND BETTER CHANCES FOR STORMS WILL RETURN AGAIN SUNDAY INTO EARLY
NEXT WEEK.

&&

.DISCUSSION...
A CLUSTER OF THUNDERSTORMS SOUTH OF FLORENCE AND ARIZONA CITY
PRODUCED A SIGNIFICANT OUTFLOW BOUNDARY THAT MOVED NORTHWARD THROUGH
PINAL COUNTY AND ACROSS THE GREATER PHOENIX AREA EARLIER TODAY. AS
THE STRONGER ELEVATED WINDS/MOMENTUM MADE IT TO THE SURFACE...VERY
STRONG WIND GUSTS OF 50-60 MPH WERE GENERATED ACROSS THE LOWER
DESERTS IN NORTHWEST PINAL AND MARICOPA COUNTIES

THE DISTURBANCE AND STORMS HAVE SINCE MOVE NORTH INTO YAVAPAI AND
COCONINO COUNTY...LEAVING A CONSIDERABLY COOLER MORE STABLE AIRMASS
IN ITS WAKE OVER SOUTH-CENTRAL ARIZONA/GREATER PHOENIX AREA. EVEN
THOUGH STORMS ARE BEGINNING TO GIN UP OVER SOUTHEAST ARIZONA THIS
AFTERNOON...NOT REALLY EXPECTING THESE STORMS TO HOLD TOGETHER AND
MAKE IT NORTHWARD INTO THE PHOENIX AREA AGAIN LATER THIS
EVENING...MAYBE JUST A FEW SHOWERS.

WITH THE GOOD DIFFLUENT FLOW ALOFT...AND AN ATTENDANT MCV JUST
HANGING ALONG THE INTERNATIONAL BORDER AS A TRIGGER...THE POTENTIAL
IS STILL THERE FOR MORE STORMS TO MOVE INTO THE SOUTHWEST AZ
DESERTS/LOWER COLORADO RIVER VALLEY...AND EVEN INTO SOUTHEAST
CALIFORNIA LATER THIS EVENING INTO WEDNESDAY MORNING. ADJUSTMENTS
WERE MADE TO THE DIGITAL FORECAST IN THE SHORT TERM TO INCREASE POPS
IN THIS AREA ALBEIT SLIGHT...AND TO KNOCK DOWN THE CHANCES A BIT
ELSEWHERE OVER THE CENTRAL DESERTS. GIVEN THE SHEAR PROFILE...A FEW
OF THESE STORMS COULD STILL BECOME SEVERE...WITH VERY STRONG WINDS
BLOWING DUST...AND BRIEF HEAVY RAIN.

WEDNESDAY...HIGH PRESSURE BEGINS TO STRENGTHEN AND EXPAND 594-597DM
500MB HEIGHT WESTWARD OVER NEW MEXICO INTO ARIZONA. THE MOIST FLOW
CONTINUES INTO THE REGION AROUND THE EXPANDING ANTICYCLONIC
FLOW...SO THE INGREDIENTS WILL STILL BE PRESENT FOR STORMS ONCE
AGAIN OVER SOUTHEAST CALIFORNIA AND SOUTH-CENTRAL ARIZONA DURING THE
AFTERNOON. DAYTIME MAX TEMPERATURES ARE A LITTLE TRICKY TO
FORECAST...GIVEN THE COOLER WORKED-OVER BOUNDARY LAYER AND EXTEND
DEBRIS CLOUDS THAT WILL LINGER THROUGH MOST OF THE DAY. MOST OF THE
BEST PERFORMING GUIDANCE HAD TEMPERATURES RANGING 106-110 DEGREES
FOR THE LOWER DESERTS. THE GEM-NH ACTUALLY KEYED IN ON THE COOLER
TEMPS OVER THE CENTRAL DESERTS AND CAPTURED THE BEST TREND...SO A
BLENDED APPROACH WAS USED WITH THE GEM-NH/GFS/ECMWF...KNOCKING TEMPS
DOWN 3-5 DEGREES FROM THE PREVIOUS FORECAST...BUT STILL FAVORING THE
WARMER GUIDANCE. MAX TEMP FORECAST FOR PHOENIX AND YUMA WEDNESDAY
AFTERNOON IS NOW 103 AND 106 DEGREES...RESPECTIVELY.

THURSDAY THROUGH SATURDAY...IT NOW APPEARS ALMOST CERTAIN THAT WE
WILL SEE SOME VERY HOT TEMPERATURES DURING THIS PERIOD AS THE MAIN
LONG-WAVE PATTERN RE-ADJUSTS ITSELF OVER NORTH AMERICA...AND VERY
STRONG HIGH PRESSURE ALOFT SHIFTS WESTWARD INTO THE DESERT
SOUTHWEST. CURRENT GFS AND EURO MODEL SUITES ARE STILL INDICATING
THE 500MB HEIGHTS WILL RISE INTO THE 596-598DM RANGE OVER SOUTH-
CENTRAL AZ DURING THE THU-SAT PERIOD...WITH SW AZ AND SE CA SEEING
500MB HEIGHTS IN THE 594-596DM RANGE. THE COMBINATION OF THESE
HEIGHTS AND 500MB TEMPERATURES IN THE -3C TO -5C RANGE...ALONG WITH
A RATHER DRY AIRMASS...IN SPITE OF CONTINUED SOUTHERLY FLOW
ALOFT...IS EXPECTED THE ALLOW DAYTIME HIGHS TO RISE INTO THE 110-
114F RANGE DURING THE THU-SAT PERIOD...WITH THE RAW GFS OUTPUT
SEEMING TO HAVE THE BEST HANDLE ON THE TEMPERATURE FORECAST. THIS
HIGH TEMPERATURE FORECAST...COMBINED WITH OVERNIGHT LOWS AS HIGH AS
90F IS ENOUGH TO SATISFY HEAT WARNING CRITERIA FOR THIS THIS OF
YEAR...HENCE THE EXCESSIVE HEAT WATCH IS RAISED FOR THIS TIME
PERIOD THUNDERSTORM ACTIVITY IS ALSO EXPECTED TO BE GREATLY REDUCED
BY STRONG SUBSIDENCE ALOFT DURING THIS PERIOD...WITH JUST SOME
ISOLATED STORMS EXPECTED OVER THE HIGHER TERRAIN OF SW AZ ON
WED...AND VIRTUALLY NONE FROM THU ONWARD INTO SAT.

SUNDAY THROUGH TUESDAY...ALTHOUGH SOME MODEL DISAGREEMENT CONTINUES
TO CROP UP DURING THIS PERIOD...IT APPEARS LIKELY THAT THE RIDGING
OVER THE DESERT SOUTHWEST WILL BEGIN TO SLOWLY WEAKEN...WITH COOLER
TEMPERATURES AND A BETTER CHANCE FOR THUNDERSTORMS RETURNING TO THE
REGION AS THE AIRMASS BECOMES MORE MOIST AND UNSTABLE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
EARLIER AM STORM ACTIVITY WILL KEEP THE POTENTIAL FOR ANY ADDITIONAL
STRONG STORMS DOWN FOR THE NEXT FEW HOURS. SCT-BKN MID LEVEL CLOUDS
WILL LINGER INTO THE MID-AFTERNOON. SFC WINDS ARE A LITTLE
TRICKY...BUT SHOULD MOSTLY MAINTAIN VRB HEADINGS WITH 6-8KTS ON THE
SPEED...EARLIER RAINFALL HAS MOSTLY WASHED OUT ANY TRUE INFLUENCE ON
THE DIURNAL AND AMBIENT WINDS FOR THE AFTERNOON.

THE NEXT FEW HOURS THE PHX TERMINALS SHOULD BE IN THE
CLEAR...HOWEVER ADDITIONAL WEATHER DISTURBANCES UPSTREAM COULD PLAY
A ROLE IN AT LEAST VC TO ISOLATED COVERAGE AGAIN THIS LATE AFTN AND
EVENING. SIMILAR STORM THREATS FOR ANY ADDITIONAL ACTIVITY THIS
AFTN...WITH STRONG ERRATIC WINDS AND HEAVY RAINFALL. SOME VSBY
REDUCTION PSBL IN BLOWING DUST...BUT SO MUCH RAINFALL IN THE
UPSTREAM LOCALES SOUTH AND SOUTHEAST OF THE VALLEY SHOULD DAMPEN
THAT POTENTIAL SOME. CONFIDENCE BEGINS TO WANE BEYOND THE FOUR HOUR
FORECAST MARK IF STORMS WILL FIRE AGAIN ACROSS THE METRO.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
SOME STORM POTENTIAL LINGERS FOR AT LEAST VC COVERAGE FOR KBLH AS A
LONG TRAVELING STORM OUTFLOW PUSHES IN FROM THE EAST FROM EARLIER
ACTIVITY OVER AZ. IPL STILL REMAINS A BIT REMOVED TO THE WEST TO SEE
ANY STORM IMPACTS...BUT SOME INCREASED MID TO HIGH LEVEL CLOUD
COVERAGE COULD RESULT FROM DISTANT STORM ACTIVITY. BROAD SOUTHERLY
SFC WINDS TO GNLY HOLD FOR THE TERMINALS...SAVE FOR ANY THUNDERSTORM
OR OUTFLOW WIND INFLUENCE.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
DRIER AND MUCH WARMER AIR WILL BE DRAWN INTO THE REGION FROM THE
EAST...RESULTING IN A DECREASE OF STORM CHANCES AND HUMIDITIES AND
AN INCREASE IN HIGH TEMPERATURES. WINDS WILL FOLLOW TYPICAL DIURNAL
AND DRAINAGE DRIVEN TRENDS WITH SOME ELEVATED UPSLOPE GUSTINESS IN
THE AFTERNOONS. MORE PRONOUNCED AND MOIST EASTERLY FLOW WILL RETURN
TO THE AREA BY THE LATE WEEKEND AND SHOULD WORK ON THE VERY WARM
TEMPERATURES WILL BOOSTING DAYTIME HUMIDITIES BY SUNDAY INTO MONDAY.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WATCH FROM THURSDAY MORNING THROUGH SATURDAY
     EVENING FOR AZZ022-023-027-028.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR AZZ020-021-025-026.

CA...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SATURDAY
     EVENING FOR CAZ031>033.
)
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/PERCHA
AVIATION...NOLTE
FIRE WEATHER...NOLTE

In the hours before

Local storm report, Aug 11, 12:36 PM MST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1236 PM MST TUE AUG 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 AM     DUST STORM       1 NW SAN TAN VALLEY     33.18N 111.58W
08/11/2015                   PINAL              AZ   TRAINED SPOTTER

            VISIBILITIES DOWN TO 1 4 MILES AND DECREASING IN
            BLOWING DUST NEAR THE INTERSECTION OF GARY ROAD AND HUNT
            HWY.

0917 AM     TSTM WND GST     4 ESE SUPERSTITION SPRI 33.37N 111.62W
08/11/2015  E45 MPH          MARICOPA           AZ   TRAINED SPOTTER

            ESTIMATED 45 MPH WINDS AND CONSIDERABLE DUST ON THE
            HORIZON FROM APACHE JUNCTION...NEAR SUPERSTITION SPRINGS
            AND IDAHO.

0930 AM     TSTM WND GST     4 SE TUMBLEWEED PARK    33.24N 111.78W
08/11/2015  E50 MPH          MARICOPA           AZ   TRAINED SPOTTER

0930 AM     TSTM WND GST     4 ESE CHANDLER          33.27N 111.81W
08/11/2015  M46 MPH          MARICOPA           AZ   AWOS

            ALONG WITH 2 MILE VISIBILITY IN BLOWING DUST

0931 AM     TSTM WND GST     3 NNE MESA              33.46N 111.73W
08/11/2015  M58 MPH          MARICOPA           AZ   AWOS

0940 AM     TSTM WND GST     GRANITE REEF DAM        33.51N 111.69W
08/11/2015  M55 MPH          MARICOPA           AZ   MESONET

0941 AM     DUST STORM       4 E HIGLEY              33.31N 111.66W
08/11/2015                   MARICOPA           AZ   AWOS

            ONE QUARTER MILE VISIBILITY WITH MEASURED 51 MPH WIND
            GUST

0955 AM     DUST STORM       1 S CAMELBACK MOUNTAIN  33.50N 111.96W
08/11/2015                   MARICOPA           AZ   TRAINED SPOTTER

            VISIBILITY LESS THAN ONE HALF MILE

0957 AM     DUST STORM       3 SW DESERT RIDGE MARKE 33.65N 112.01W
08/11/2015                   MARICOPA           AZ   TRAINED SPOTTER

            ONE QUARTER MILE VISIBILITY WITH MEASURED 39 MPH WIND
            GUST

0958 AM     TSTM WND GST     6 NNW GUADALUPE         33.43N 112.01W
08/11/2015  M52 MPH          MARICOPA           AZ   ASOS

1000 AM     TSTM WND GST     4 NNW NORTH MOUNTAIN PA 33.64N 112.10W
08/11/2015  E55 MPH          MARICOPA           AZ   TRAINED SPOTTER

1003 AM     TSTM WND GST     9 E PEORIA              33.69N 112.08W
08/11/2015  M58 MPH          MARICOPA           AZ   ASOS

1005 AM     DUST STORM       9 NNE GLENDALE          33.66N 112.13W
08/11/2015                   MARICOPA           AZ   TRAINED SPOTTER

            ONE HALF MILE VISIBILITY NEAR I-17 AND LOOP 101 WITH 40
            MPH WIND GUSTS

1015 AM     HEAVY RAIN       2 NNW CHANDLER FASHION  33.32N 111.91W
08/11/2015  M0.50 INCH       MARICOPA           AZ   TRAINED SPOTTER

            ONE HALF INCH IN 5 MINUTES

1015 AM     TSTM WND DMG     5 S TEMPE               33.32N 111.93W
08/11/2015                   MARICOPA           AZ   TRAINED SPOTTER

            8 INCH DIAMETER TREE LIMB DOWNED

1020 AM     TSTM WND GST     SURPRISE                33.65N 112.34W
08/11/2015  E50 MPH          MARICOPA           AZ   TRAINED SPOTTER

            ALONG WITH 4 INCH DIAMETER TREE BRANCHES DOWN

1030 AM     TSTM WND GST     1 W LUKE AFB            33.53N 112.38W
08/11/2015  M52 MPH          MARICOPA           AZ   AWOS

1030 AM     TSTM WND GST     3 SSW BEARDSLEY         33.64N 112.42W
08/11/2015  E40 MPH          MARICOPA           AZ   TRAINED SPOTTER

            ALONG WITH BLOWING DUST

1055 AM     DUST STORM       5 NNE HASSAYAMPA        33.42N 112.69W
08/11/2015                   MARICOPA           AZ   AWOS

            ONE QUARTER MILE VISIBILITY WITH WIND GUSTS MEASURED 45
            MPH

&&

EVENT NUMBER PSR1500108
EVENT NUMBER PSR1500109
EVENT NUMBER PSR1500110
EVENT NUMBER PSR1500111
EVENT NUMBER PSR1500112
EVENT NUMBER PSR1500113
EVENT NUMBER PSR1500114
EVENT NUMBER PSR1500115
EVENT NUMBER PSR1500116
EVENT NUMBER PSR1500117
EVENT NUMBER PSR1500118
EVENT NUMBER PSR1500119
EVENT NUMBER PSR1500120
EVENT NUMBER PSR1500121
EVENT NUMBER PSR1500122
EVENT NUMBER PSR1500123
EVENT NUMBER PSR1500124
EVENT NUMBER PSR1500125
EVENT NUMBER PSR1500126

MO
Special weather statement, Aug 11, 3:01 PM MST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
301 PM MST TUE AUG 11 2015

AZZ027-112245-
SOUTHWEST MARICOPA COUNTY AZ-
301 PM MST TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MARICOPA COUNTY

UNTIL 345 PM MST

AT 301 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTHWEST OF GILA BEND AUXILIARY FIELD...OR 19 MILES SOUTHWEST
OF GILA BEND...MOVING NORTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND LOCALIZED BLOWING DUST WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GILA BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE.  IF YOU ENCOUNTER BLOWING
DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

&&

LAT...LON 3265 11271 3260 11286 3290 11311 3298 11282
TIME...MOT...LOC 2201Z 154DEG 18KT 3269 11283

18
Special weather statement, Aug 11, 5:26 PM MST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
526 PM MST TUE AUG 11 2015

AZZ024-120130-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
526 PM MST TUE AUG 11 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN PINAL...EAST CENTRAL MARICOPA AND NORTHWESTERN GILA
  COUNTIES...FOR THE LAKE ROOSEVELT AREA.

UNTIL 630 PM MST

AT 523 PM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 11
MILES NORTHWEST OF CLAYPOOL AND GLOBE...MOVING NORTHWEST AT 17 MPH
TOWARD LAKE ROOSEVELT.

STRONG THUNDERSTORMS WILL MOVE FROM SOUTH TO NORTH ACROSS LAKE
ROOSEVELT WITH THE POTENTIAL FOR SUDDEN GUSTS UP TO 50 MPH. VERY
HEAVY RAIN CAN ALSO DEVELOP WITH THESE FAST MOVING THUNDERSTORMS.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...ROOSEVELT DAM AND TONTO NATIONAL MONUMENT.

LAT...LON 3379 11113 3376 11099 3364 11092 3367 11084
      3353 11073 3338 11101 3373 11131 3382 11117
TIME...MOT...LOC 0023Z 145DEG 17KT 3359 11092

HV

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:26 PM MSTSpecial Weather StatementPSRGila64 min
Aug 11, 7:50 PM MSTSpecial Weather StatementPSRPinal55 min
Aug 11, 8:13 PM MSTSpecial Weather StatementPSRPinal77 min
Aug 11, 8:31 PM MSTAreal Flood AdvisoryPSRPinal119 min
Aug 11, 8:43 PM MSTSevere Thunderstorm WarningPSRPinal32 min
Aug 11, 8:51 PM MSTSpecial Weather StatementPSR54 min
Aug 11, 9:00 PM MSTDust Storm WarningPSR2 hr
Aug 11, 9:01 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal44 min
Aug 11, 9:11 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Aug 11, 9:41 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal49 min
Aug 12, 2:55 PM MSTExcessive Heat WarningPSR5 days

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.